Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

I have dark skin around my mouth.Is there any treatment to get rid of this?

Hi, I am a female, 28 years old. I have developed a dark area around my mouth since, I do not remember since when. It has been there for few years now, but never got it treated as I thought it might disappear automatically after a healthy diet or so. However, it continued to exist and later when I consulted a dermatologist, I was prescribe to use Clonate Lotion, which did wonders from within a day or two. But, as I progressed using it, I only realized that the moment I stop using, the condition just worsens and my skin gets darker too. Can you please suggest me on this?
Asked On : Sat, 1 May 2010
Answers:  7 Views:  5666
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response

Ok, but did you discontinue treatment all of a sudden? Because even that is not recommended. In that case, the action would not have been complete and hence reversibility chances are more less. Do report back to your Dermatologist.

Answered: Thu, 27 May 2010
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

  User's Response

Hello Dr. Bharath,


Thanks for your reply.

I need to admit that I got to know that Clonate Lotion is a Steroid and does wonders only until you have been using it and it is meant to worsen the moment you stop it. So, that seems definitely not a permanent solution for my skin.

However, after researching on good dermatologists around the area, I finally managed to find a good dermatologist who prescribed me to use Carofit Ultra. But again, I have been using this for atleast a month or 2. I definitely see a difference, but unfortunately all is not gone. I could still see difference in the color of my skin around my mouth. 

So, I wonder if there is anything at all that could give me a permanent and full cure for my skin


Answered: Thu, 27 May 2010
Cosmetic & Plastic Surgeon Dr. Suyash Patankar's  Response
Dear Priya,
A consultant ought to check the depth of pigmentation in order to counsel the patient about the prognosis. Pigmentation reaching to the deeper layers of skin may not completely or permanently go away. Cremes and lotions may have temporary effects. Chemical peels may help in superficial pigmentation. However, if the pigmentation is deep, LASERs of optimum wavelength would work the best.
Answered: Sat, 29 May 2010
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
Dear Sir, I am 31 year married person. I have black skin on my face both sides. it is similiar to the pregnant women. I india we called it as Jhaeya. I am using lomela but after discontinuing it appears. I need your sujjestions.

Thank you
Devender Singh
Answered: Tue, 8 Jun 2010
  User's Response
Dr. Suyash,

Thank you for your response. I will certainly consider your advice.
But again, I bet all these comes at a high cost. Would you agree?
Answered: Wed, 9 Jun 2010
Ayurveda Specialist Dr. Ashutosh Thigale's  Response
Dear mam,I read your problem.The answer is in the field of ayurveda is that,this darkness is well related with the dys-function of uterus i.e. shukra dhatu. Its treated with the help of nadi(pulse) treatment in my clinic.
Answered: Wed, 9 Jun 2010
I find this answer helpful
  User's Response
Dear Ms Priya,
Yes, like any modern treatment driven by technology, LASERs can yield wonderful results, albeit at a cost!!
The cost for the treatment could range from Rs. 1500/- to 10,000/- depending on the type of the LASER and technology.
So high or not is relative !!!
Answered: Wed, 9 Jun 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor